Taiwanese Journal of Mathematics

SOME CLASSIFICATION RESULTS ON FINITE-TYPE RULED SUBMANIFOLDS IN A LORENTZ-MINKOWSKI SPACE

Dong-Soo Kim and Young Ho Kim

Full-text: Open access

Abstract

Ruled submanifolds of finite type in Lorentz-Minkowski space are studied. We construct a new example of ruled submanifolds with degenerate rulings called a $BS$-kind ruled submanifold, which is of finite type. Also, it is determined by the restricted minimal polynomial of the shape operator associated with the mean curvature vector field.

Article information

Source
Taiwanese J. Math., Volume 16, Number 4 (2012), 1475-1488.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406744

Digital Object Identifier
doi:10.11650/twjm/1500406744

Mathematical Reviews number (MathSciNet)
MR2951148

Zentralblatt MATH identifier
1260.53043

Subjects
Primary: 53B25: Local submanifolds [See also 53C40] 53C40: Global submanifolds [See also 53B25]

Keywords
ruled submanifold finite type null scroll kind $B$-scroll kind ruled submanifold

Citation

Kim, Dong-Soo; Kim, Young Ho. SOME CLASSIFICATION RESULTS ON FINITE-TYPE RULED SUBMANIFOLDS IN A LORENTZ-MINKOWSKI SPACE. Taiwanese J. Math. 16 (2012), no. 4, 1475--1488. doi:10.11650/twjm/1500406744. https://projecteuclid.org/euclid.twjm/1500406744


Export citation

References

  • C. Baikoussis and D. E. Blair, On the Gauss map of ruled surfaces, Glasgow Math. J., 34 (1992), 355-359.
  • C. Baikoussis, B.-Y. Chen and L. Verstraelen, Ruled surfaces and tubes with finite type Gauss map, Tokyo J. Math., 16 (1993), 341-348.
  • J. M. Barbosa, M. Dajczer and I. P. Jorge, Minimal ruled submanifolds in spaces of constant curvature, Indiana Univ. Math. J., 33 (1984), 531-547.
  • B.-Y. Chen, Total mean curvature and submanifolds of finite type, World Scientific Publ., New Jersey, 1984.
  • B.-Y. Chen, A report on submanifolds of finite type, Soochow J. Math., 22 (1996), 117-337.
  • B.-Y. Chen and P. Piccinni, Submanifolds with finite type Gauss map, Bull. Austral. Math. Soc., 3 (1987), 161-186.
  • F. Dillen, Rueld submanifolds of finite type, Proc. Amer. Math. Soc., 114 (1992), 795- 798.
  • L. K. Graves, Codimension one isometric immersions between Lorentz spaces, Trans. Amer. Math. Soc., 252 (1979), 367-392.
  • D.-S. Kim, Y. H. Kim and D. W. Yoon, Characterization of generalized $B$-scrolls and cylinders over finite type curves, Ind. J. pure appl. Math., 34 (2003), 1521-1532.
  • D.-S. Kim, Y. H. Kim and D. W. Yoon, Finite type ruled surfaces in Lorentz-Minkowski space, Taiwan. J. Math., 11 (2007), 1-13.
  • Y. H. Kim and D. W. Yoon, On the Gauss map of ruled surfaces in Minkowski-space, Rocky Mount. J. Math., 35 (2005), 1555-1581.